Alert archive / Oklahoma / Flash Flood Warnings in 1994
Flash Flood Warning 33, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Nov 9, 1994, 8:39 AM CST for LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 1994, 8:39 AM CST (14:39 UTC)
- Expired
- Nov 9, 1994, 11:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Sebastian County, AR, LeFlore County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 2.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -187 m²/s²
- 0-3 km storm-relative helicity
- -288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 091440 FFWTUL ARC131-OKC079-091745- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 839 AM CST WED NOV 9 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1145 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN WEST CENTRAL ARKANSAS ...NORTHERN SEBASTIAN COUNTY IN SOUTHEAST OKLAHOMA ...NORTHERN LE FLORE COUNTY AT 835AM...NATIONAL WEATHER SERVICE RADAR CONTINUED TO SHOW MODERATE TO HEAVY RAINS MOVING OVER NORTHEAST LE FLORE COUNTY AND NORTHERN SEBASTIAN COUNTY ARKANSAS. RADAR ESTIMATES AND SURFACE OBSERVATIONS INDICATE THAT FROM 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN IN THIS AREA DURING THE MORNING. THE GROUND IS SATURATED AND THE WATER WILL CONTINUE TO RUNOFF AND FILL THE CREEKS IN THE AREA. LOW LYING AREAS AND LOW WATER CROSSINGS ON COUNTY ROADS WILL REMAIN FLOODED DURING THE MORNING. THE RAINS SHOULD TAPER OFF AND END BY LATE MORNING. THERE WILL ALSO CONTINUE TO BE STREET FLOODING PROBLEMS IN AND AROUND THE FORT SMITH AREA. THE POTEAU RIVER THAT RUNS THROUGH THE AREA WILL ALSO RISE RAPIDLY DURING THE MORNING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 9, 4:15 AM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Nov 9, 4:15 AM CST, 4 hours 24 minutes before
FPUS3 KTUL 091015 AFDTUL AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 415 AM CST WED NOV 9 1994 RUNNING A BIT BEHIND THIS MRNG. HAVE BEEN DEBATING ABT WHETHER TO ISSUE FFA OR NOT. NOT REALLY SOLD ON THE IDEA. DON'T FEEL LIKE HVY RAIN THREAT IS THAT GREAT. PRECIP IS MVG FAIRLY FAST ALTHO THERE HAS BEEN SOME TRAINING OF ECHOES. MDLS FCST UPR SYSTEM TO MV THRU THE FA TDY W/MOST OF THE FORCING EXITING ERN OK BY AFTN. THIS SHOWN NICELY IN UPR JET FCST AS RR QUAD OVR ERN OK THIS MRNG IS REPLACED BY LR QUAD THIS AFTN. BACK EDGE OF PRECIP IS ALREADY MVG INTO NWRN PART OF FA...ALTHO COULD SEE SOME LEFT OVR LGT PRECIP STILL MV NEWD OVR NE OK THIS MRNG. THINK THAT PRECIP WL END IN SE OK DURG THE AFTN. BUT W/LATEST SAT PIX SHOWING ENTIRE LINE LIGHTING UP IN NRN TX AND THESE CELLS MVG NEWD TWD SERN OK COULD SEE SOME ISO 1.0 TO 1.5 IN RAINS. THAT MAKES ME A LITTLE NERVOUS SINCE THAT SAME AREA JUST HAD UP TO 11 IN THIS PAST WEEKEND AND FFG VALUES ARE STILL PRETTY LOW...SO HV DECIDED TO ISSUE FFA. THEN DAY SHIFT CAN TRIM DOWN IF PRECIP DIMINISHES AS XPCTD. FNT CONTS SEWD PROGRESS THIS MRNG. COLDER AIR MVG SWD COMBINED W/SKIES STAYING MSTLY CLDY TDY SHLD RESULT IN QUITE A FEW AREAS SEEEING MRNG HIGHS. SO WL TAKE LAST MINUTE LOOK AT MESONET BEFORE MAKING UP MY MIND ON MAXES. AFT TDY WX SHLD QUIET DOWN. NGM STILL SHOWS SOME DECENT LO LVL RH THRU 48 HRS SO W/HEATING ON THU WLD XPCT TO SEE A GOOD CU FIELD AND WL CALL IT PTLY CLDY. TEMPS LOOK LIKE THEY SHLD BE AT OR SLGTLY BLO NRML AND ONLY MADE SLGT ADJ TO FWC NMBRS AS FAN LOOKED A BIT TOO COOL. PRELIM NUMBERS TUL 56/38/61 200 MLC 58/40/63 500 BVO 52/34/61 100 IDB 74/45/63 710 07 .TUL...FLASH FLOOD WATCH ZNS 72/74>77.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 10:44 PM CST | Severe Thunderstorm Warning | TSA | Osage | 46 min |
| Nov 8, 11:15 PM CST | Severe Thunderstorm Warning | TSA | Washington | 45 min |
| Nov 8, 11:35 PM CST | Severe Thunderstorm Warning | TSA | Nowata | 55 min |
| Nov 9, 4:45 AM CST | Flash Flood Warning | TSA | LeFlore | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1994Flash Flood Warnings in Arkansas, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.